Guillain-Barré syndrome in an immunocompromised patient and coccidioidomycosis infection.
Autor(es): Murali Hema R.; Josephs Keith A.; Wijdicks Eelco F. M.
Resumo: A 70-year-old man was referred for evaluation of a 2-week history of numbness and progressive weakness in his lower and upper extremities and subsequently diagnosed with Guillain-Barré syndrome. The patient had been taking mycophenolate mofetil 500 mg twice daily and tacrolimus 6 mg daily for immunosuppression following a kidney transplant 2 years earlier. However, 5 weeks prior to presentation he had been diagnosed with pneumonia due to coccidioidomycosis and his tacrolimus dose was reduced to 1 mg daily to prevent a drug interaction with fluconazole, which was prescribed to treat the coccidioidomycosis infection. The authors surmise that the reduced tacrolimus dose, coupled with a relatively low maintenance dose of mycophenolate mofetil, left the patient less immunosuppressed and therefore able to mount an immune response to the coccidioidomycosis infection, resulting in Guillain-Barré syndrome. This is the first known report of an association between coccidioidomycosis infection and Guillain-Barré syndrome.
Imprenta: Reviews in Neurological Diseases, v. 3, n. 2, p. 82-84, 2006
Descritores: Guillain-Barre Syndrome - Immune response ; Guillain-Barre Syndrome - Pathogenesis ; Guillain-Barre Syndrome - Immunology
Data de publicação: 2006